Alert archive / New York / Winter Storm Warnings in 2012
Winter Storm Warning 2, NWS Binghamton, NY
NWS Binghamton, NY issued this winter storm warning at Jan 19, 2012, 9:33 PM EST for Oneida County, New York. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2012, 9:33 PM EST (02:33 UTC)
- Expired
- Jan 20, 2012, 9:00 AM EST
- In force
- 11 hr
- Issued by
- NWS Binghamton, NY
County Oneida County, NY
The radar
The Ft Drum radar (KTYX), 60 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 2.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1246 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 345 m²/s²
- 0-3 km storm-relative helicity
- 474 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
957 WWUS41 KBGM 200233 WSWBGM URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 933 PM EST THU JAN 19 2012 NYZ009-201400- /O.UPG.KBGM.WW.Y.0004.000000T0000Z-120120T1400Z/ /O.NEW.KBGM.WS.W.0002.120120T0233Z-120120T1400Z/ NORTHERN ONEIDA- INCLUDING THE CITY OF...BOONVILLE 933 PM EST THU JAN 19 2012 ...WINTER STORM WARNING IN EFFECT UNTIL 9 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT UNTIL 9 AM EST FRIDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * LOCATIONS...NORTHERN ONEIDA COUNTY. * HAZARDS...SNOW AND BLOWING SNOW. * ACCUMULATIONS...8 TO 14 INCHES OF SNOW. * TIMING...SNOW THROUGH EARLY TONIGHT...TRANSITIONING TO HEAVY LAKE EFFECT SNOW OVERNIGHT AND EARLY FRIDAY MORNING. * TEMPERATURES...9 TO 19 ABOVE. * WINDS...WEST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH...ESPECIALLY EARLY TONIGHT. * IMPACTS...SLIPPERY ROADS AND REDUCED VISIBILITIES FROM SNOW AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. PLEASE REPORT SNOWFALL AND/OR ICE AMOUNTS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ HEDEN NYZ018-036-037-201600- /O.CON.KBGM.WW.Y.0004.000000T0000Z-120120T1600Z/ ONONDAGA-MADISON-SOUTHERN ONEIDA- INCLUDING THE CITIES OF...SYRACUSE...ONEIDA...UTICA...ROME 933 PM EST THU JAN 19 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST FRIDAY... * LOCATIONS...MAINLY NORTH OF THE I-90 THRUWAY AND WEST OF ROUTE 26. * HAZARDS...SNOW AND BLOWING SNOW. * ACCUMULATIONS...2 TO 5 INCHES OF SNOW. * TIMING...SNOW EARLY TONIGHT WILL INCREASE IN INTENSITY OVERNIGHT. A LAKE EFFECT SNOW BAND WILL AFFECT THE REGION EARLY FRIDAY MORNING. * TEMPERATURES...12 TO 21. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH. * IMPACTS...SLIPPERY ROADS AND REDUCED VISIBILITIES FROM SNOW AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PLEASE REPORT SNOWFALL AND/OR ICE AMOUNTS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ HEDEN
1 follow-up statement
201 WWUS41 KBGM 201019 WSWBGM URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 519 AM EST FRI JAN 20 2012 NYZ009-201400- /O.CON.KBGM.WS.W.0002.000000T0000Z-120120T1400Z/ NORTHERN ONEIDA- INCLUDING THE CITY OF...BOONVILLE 519 AM EST FRI JAN 20 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * LOCATIONS...NORTHERN ONEIDA COUNTY. * HAZARDS...SNOW AND BLOWING SNOW. * ACCUMULATIONS...TOTALS OF 8 TO 14 INCHES...SINCE THURSDAY AFTERNOON. * TIMING...A BAND OF LAKE EFFECT SNOW WILL SLOWLY PUSH SOUTHWARD ACROSS THE REGION EARLY THIS MORNING. ADDITIONAL ACCUMULATIONS OF 1 TO 3 INCHES...IN PERSISTENT SQUALLS...CAN BE EXPECTED. BY MID-MORNING...THIS BAND SHOULD CONTINUE MOVING SOUTHWARD TOWARDS THE THRUWAY CORRIDOR...WHILE WEAKENING. * TEMPERATURES...10 TO 15 DEGREES. * WINDS...WEST 10 TO 20 MPH...WITH GUSTS UP TO 25 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. PLEASE REPORT SNOWFALL AND/OR ICE AMOUNTS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ NYZ022-024-055>057-062-PAZ038>040-043-044-047-048-072-211030- /O.NEW.KBGM.WW.Y.0005.120121T0300Z-120121T1800Z/ STEUBEN-CHEMUNG-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- INCLUDING THE CITIES OF...CORNING...HORNELL...ELMIRA...OWEGO... BINGHAMTON...WALTON...DELHI...MONTICELLO...TOWANDA...SAYRE... MONTROSE...TUNKHANNOCK...SCRANTON...WILKES-BARRE...HAZLETON... MILFORD...HONESDALE 519 AM EST FRI JAN 20 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST SATURDAY. * LOCATIONS...THE SOUTHERN TIER OF NEW YORK...THE WESTERN CATSKILLS...AND NORTHEAST PENNSYLVANIA. * HAZARDS...SNOW. * ACCUMULATIONS...2 TO 6 INCHES...WITH THE GREATEST TOTALS ACROSS THE HIGHER ELEVATIONS. * TIMING...STEADIER SNOW WILL OVERSPREAD THE REGION FROM WEST TO EAST BY LATE EVENING...GENERALLY BETWEEN 9 PM AND MIDNIGHT. THE HEAVIEST SNOW SHOULD OCCUR DURING THE EARLY MORNING HOURS ON SATURDAY. SNOW SHOULD THEN TAPER OFF BY MIDDAY. * TEMPERATURES...MAINLY IN THE UPPER TEENS AND 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PLEASE REPORT SNOWFALL AND/OR ICE AMOUNTS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ NYZ018-036-037-201600- /O.CON.KBGM.WW.Y.0004.000000T0000Z-120120T1600Z/ ONONDAGA-MADISON-SOUTHERN ONEIDA- INCLUDING THE CITIES OF...SYRACUSE...ONEIDA...UTICA...ROME 519 AM EST FRI JAN 20 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * LOCATIONS...ALONG AND NORTH OF THE THRUWAY CORRIDOR...AND ALSO WEST OF STATE ROUTE 26. * HAZARDS...SNOW AND BLOWING SNOW. * ACCUMULATIONS...TOTALS OF 2 TO 5 INCHES...SINCE LATE THURSDAY. * TIMING...A BAND OF LAKE EFFECT SNOW WILL DROP SOUTHWARD INTO NORTHERN AND CENTRAL PORTIONS OF ONONDAGA AND MADISON COUNTIES...AS WELL AS CENTRAL AND SOUTHERN ONEIDA COUNTY...BETWEEN 6 AND 8 AM. AN ADDITIONAL 1 TO 3 INCHES OF ACCUMULATION IS EXPECTED...BEFORE THE BAND WEAKENS BY LATE MORNING. * TEMPERATURES...MAINLY IN THE TEENS. * WINDS...WEST 10 TO 20 MPH...WITH GUSTS UP TO 25 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PLEASE REPORT SNOWFALL AND/OR ICE AMOUNTS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ MJ
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this winter storm warning went out at Jan 19, 7:30 PM EST, 2 hours 3 minutes earlier.
Area forecast discussion, Jan 19, 7:30 PM EST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
730 PM EST THU JAN 19 2012
.SYNOPSIS...
A COLD FRONT WILL BRING SNOW SQUALLS TO THE REGION TONIGHT AND
EARLY FRIDAY MORNING. FRIDAY NIGHT, A STRONGER STORM WILL MOVE
THROUGH THE MID ATLANTIC STATES. THIS STORM WILL BRING MODERATE
ACCUMULATING SNOW TO THE SOUTHERN TIER AND CATSKILLS OF NEW YORK,
AND NORTHEASTERN PENNSYLVANIA.
&&
.NEAR TERM /THROUGH FRIDAY/...
730 PM UPDATE...THE FORECAST IS IN PRETTY GOOD SHAPE. SOME SNOW
HAS DEVELOPED NEAR THE BINGHAMTON AND NORWICH AREAS RECENTLY. THIS
IS RESPONSE TO A JET STREAK AT AROUND 400 MB ACROSS WEST CENTRAL
PA. THE SNOW OVER CENTRAL PA IS BEING CAUSED BY THE RIGHT ENTRANCE
REGION TO THE JET...WITH OUR LIGHT SNOW BEING CAUSED BY THE LEFT
EXIT REGION. AS THIS JET STREAK SLIDES SOUTHEAST AND WEAKENS
THROUGH 9 PM...EXPECT THE SNOW TO DIMINISH AND MOVE EAST.
NOW TO THE REAL ACTION. AN INTENSE LINE OF SNOW CONTINUES TO MARCH
EAST ACROSS WESTERN NY AND IS JUST ON THE DOORSTEPS OF OUR AREA.
OUR FIRST SPS HAS BEEN ISSUED AND WE WILL LIKELY TO CONTINUE TO
ISSUE SPECIAL WEATHER STATEMENTS THROUGH MIDNIGHT AS THE LINE HEADS
EAST. SNOWFALL AMOUNTS OF AN INCH OR SO ARE POSSIBLE WITH THE
LINE...BUT IT WILL BE THE FACT THAT THE SNOW WILL FALL IN SUCH A
SHORT PERIOD OF TIME THAT IS CAUSE FOR CONCERN. ROUGH TIMING IS
BETWEEN 8 PM AND 10 PM FOR THE WESTERN PART OF THE CWA...ALONG
I-81 IN NY BETWEEN 10 PM AND MIDNIGHT...AND THE SOUTHEASTERN CWA
BETWEEN MIDNIGHT AND 3 AM. THE MODELS DO SHOW THE LINE WEAKENING A
BIT AS IT MARCHES EAST...SO WE MAY SEE THE BIGGEST IMPACT TO OUR
CWA COMING BETWEEN NOW AND MIDNIGHT. THE REST OF THE FORECAST IS
IN GOOD SHAPE REGARDING THE TRANSITION TO LAKE EFFECT SNOW LATER
TONIGHT. THE PREVIOUS AFD IS BELOW...
EVENT #1 IS VISIBLE ON RADAR, WITH BUF SHOWING ENHANCED RETURNS
OVER THE WESTERN EDGE OF LAKE ONTARIO. THIS SHARP COLD FRONT IS
WELL DEPICTED BY THE LATEST RUC13 LOW LEVEL LAPSE RATES, AND WE
ARE USING THIS MESOSCALE MODEL TO FORECAST A POTENTIAL SQUALL
MOVING THROUGH THE FINGER LAKES AND CENTRAL SOUTHERN TIER BY 2-4Z.
BASED ON CURRENT RADAR UPSTREAM AND THE STEEP LAPSE RATES, I CAN
SEE A QUICK INCH OR TWO FROM THIS SQUALL ALONE BEING POSSIBLE. WE
WILL NEED TO CONTINUE TO MONITOR THIS FOR A POTENTIAL SPS TONIGHT.
ONCE THE COLD FRONT MOVES THROUGH, WINDS SHIFT OFF THE LAKE
OVERNIGHT AND BRING A SOLID 2 TO 4 INCHES OF ADDITIONAL SNOW TO
NORTHERN ONEIDA.
NOW BELIEVE THE BAND WILL AFFECT EXTREME NORTHERN ONONDAGA,
NORTHWESTERN MADISON, AND SOUTHWESTERN ONEIDA WITH 1 TO 3 INCHES
OF SNOW. THIS ON TOP OF THE 1 TO 2 INCHES OF SYNOPTIC SNOWFALL
JUSTIFIES AN ADVISORY, THOUGH ONLY A SMALL PORTION OF THE NEW
ADVISORY COUNTIES WILL BE AFFECTED.
A COMBINATION OF SHEAR AND DECREASING LAPSE RATES IN ASSOCIATION
WITH FAST APPROACHING ANTICYCLONE WILL KILL OFF THE LAKE MACHINE
BY MID MORNING. A FEW LIGHT SNOW SHOWERS MAY PERSIST INTO EARLY
AFTERNOON, BUT THE ADVISORY WILL NO LONGER BE NEEDED.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
EVENT #2 HAS A STORM SYSTEM SLIDING THROUGH THE MID ATLANTIC
REGION FRIDAY NIGHT INTO SATURDAY. GFS REMAINS THE QUICKEST TO
MOVE SNOW IN FRIDAY EVENING, WITH THE EURO AND NAM A FEW HOURS
SLOWER. HOWEVER THERE IS GOOD AGREEMENT IN STORM TRACK, STRENGTH,
AND QPF.
THE MODELS WERE COLDER THIS MORNING, BUT THE TREND ALL WINTER HAS
BEEN FOR THE MODELS TO BRING THE STORM CENTERS TO THE NORTH IN THE
FINAL RUNS, WITH WARM AIR ENCROACHING FROM THE SOUTH. THERE ARE
SOME HINTS THAT SOME SLEET COULD MIX IN WITH THE SNOW OVER OUR FAR
SOUTHERN FA, BUT RIGHT NOW THE MODEL SOUNDINGS ARE MOST INDICATIVE
OF SNOW.
THE MODEL QPF LOOKS A LITTLE ON THE HIGH SIDE. HOWEVER EVEN WITH A
REDUCTION IN QPF WE ARE VERY CLOSE TO ADVISORY ACCUMS OVER THE
SOUTHERN THIRD OF THE FA.
THE STORM PULLS OUT QUICKEST ON THE GFS, WITH THE EURO AND NAM
AGAIN A FEW HOURS SLOWER. EITHER WAY THE EVENT SHOULD BE DONE BY
LATE AFTERNOON SATURDAY, IF NOT SOONER. WINDS SHIFT AROUND TO A
NORTHEASTERLY DIRECTION, SO IT DOES NOT APPEAR AS THOUGH OUR FA
WILL BE DEALING WITH POST EVENT LAKE SNOWS.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
330 PM UPDATE...
HGTS BLD SUN NGT WITH MID AND LL WAA AHD OF A WRN LAKES LOW. LGT
PCPN SEEM PSBL WITH MUCH UNCERTAINTY ABT THE TEMP PROFILE. MIXED
PCPN SEEMS LIKELY WITH SFC TEMPS NEAR OR BLO FRZG...SO SOME FRZG
RAIN PSBL. LOW MVES SLWLY EAST AS AN OCCLUDED FNT RACES EWRD THRU
THE OH VLY AND WRN NY. TIMING PUSHES THE FNT THRU THE AREA MON
EVE...BUT WITH MODIFIED COLD AIR PUSHING IN FROM THE SW...DO NOT
XPCT A DRAMATIC TEMP DROP LATE MON INTO TUE. UPR LOW LIFTS NORTH
TUE AS THE TROF AXIS PASSES. AIR IS JUST NOT THAT COLD WITH H8
TEMPS FCSTD IN THE -6C TO -8C RANGE. XPCT SOME MOISTURE WITH THE
UPR TROF AND SOME MRGNL LE SNOW SHWRS INTO WED. LATE WED A SFC HI
OVER THE OH VLY BLDS IN BUT WITH ZONAL FLOW OVER THE FCST
AREA...TEMPS RATHER NEUTRAL AND WITH A WEAK SFC TROF AND APRCHG
WC...JUST SOME LGT PCPN IN THE AREA FOR THE END OF THE PD.
&&
.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
630 PM UPDATE...
COLD FRONT IN WRN NY WILL CROSS THROUGH THE TAF SITES BETWEEN 2
AND 5Z. WITH THIS WILL BE IFR MODERATE SNOW FOR UP TO AN HOUR.
AHEAD OF THIS FRONT IS SOME MVFR VSBY AND CIG SNOW SHOWERS.
BEHIND THE FRONT WILL BE LAKE EFFECT FOR CENTRAL NY. RME SHOULD
STAY WITH MVFR/IFR CONDITIONS MOST OF THE NIGHT. THIS SINGLE BAND
WILL SHIFT SOUTH THROUGH SYR BETWEEN 9 AND 15Z. ITH AND BGM SHOULD
HAVE SOME MVFR CONDITIONS IN LIGHT SNOW SHOWERS OFF OF LAKE
ONTARIO AND THE FINGER LAKES LATE TONIGHT AND FRIDAY MORNING. HIGH
PRESSURE WILL BUILD IN DURING THE AFTN SHUTTING DOWN THE LAKE
EFFECT AND RETURNING ALL SITES TO VFR BY 19Z AND REMAINING VFR
THROUGH MOST OF THE EVENING.
S WINDS AT 5 TO 10 KTS SHIFTING TO SW JUST AHEAD OF THE FRONT THEN
TO THE W AND NW BEHIND THE FRONT. LATE FRI AFTN WINDS WILL BECOME
LIGHT AND VARIABLE.
.OUTLOOK...
FRI NGT...VFR BECOMING IFR AFTER MIDNIGHT WITH WIDESPREAD SNOW
MOVES IN.
SAT...IFR IN SNOW DURING THE MORNING IMPROVING TO VFR DURING THE
AFTN.
SAT NGT AND SUN...MAINLY VFR.
SUN NGT TO MON NGT..MVFR POSSIBLE IN RAIN OR SNOW.
TUE...MVFR IN SNOW SHWRS
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...WINTER WEATHER ADVISORY UNTIL 11 AM EST FRIDAY FOR NYZ018-036-
037.
WINTER WEATHER ADVISORY UNTIL 9 AM EST FRIDAY FOR NYZ009.
&&
SYNOPSIS...DJP
NEAR TERM...DJP/HEDEN
SHORT TERM...DJP
LONG TERM...DGM
AVIATION...TACHazardous weather outlook, Jan 19, 3:12 PM EST, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 312 PM EST THU JAN 19 2012 NYZ009-202015- NORTHERN ONEIDA- 312 PM EST THU JAN 19 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ018-036-037-202015- ONONDAGA-MADISON-SOUTHERN ONEIDA- 312 PM EST THU JAN 19 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ015>017-023-025-044>046-202015- YATES-SENECA-SOUTHERN CAYUGA-SCHUYLER-TOMPKINS-CORTLAND-CHENANGO- OTSEGO- 312 PM EST THU JAN 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ022-024-055>057-062-PAZ038>040-043-044-047-048-072-202015- STEUBEN-CHEMUNG-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 312 PM EST THU JAN 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A STORM SYSTEM SLIDING THROUGH THE MID ATLANTIC WILL BRING SNOW TO THE REGION FRIDAY NIGHT THROUGH SATURDAY AFTERNOON. EARLY INDICATIONS CALL FOR 2 TO 4 INCHES OF SNOW OVER NORTHEASTERN PENNSYLVANIA AND THE LOWER CATSKILLS, WITH 1 TO 3 INCHES TO THE NORTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PADAVONA
In the hours before
Special weather statement, Jan 19, 7:26 PM EST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
726 PM EST THU JAN 19 2012
NYZ015-016-022-200130-
SENECA NY-STEUBEN NY-YATES NY-
726 PM EST THU JAN 19 2012
...A SNOW SQUALL WILL AFFECT NORTHWESTERN STEUBEN...WEST CENTRAL
SENECA AND YATES COUNTIES...
* AT 719 PM EST...A SNOW SQUALL WAS ALONG A LINE FROM 11 MILES
NORTH OF CANANDAIGUA TO 12 MILES SOUTH OF GENESEO MOVING SOUTHEAST
AT 15 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS SNOW SQUALL. THE SNOW
AND BLOWING SNOW WILL RAPIDLY DROP VISIBILITIES TO LESS THAN A
QUARTER OF A MILE
THIS SNOW SQUALL WILL BE NEAR...
WAYLAND AND PERKINSVILLE AT 750 PM...
VINE VALLEY AND SOUTH DANSVILLE AT 800 PM...
ATLANTA AT 805 PM...
MIDDLESEX AT 810 PM...
BORDER CITY AND COHOCTON AT 815 PM...
POTTER AND ITALY AT 820 PM...
ITALY HILL AND BENTON AT 825 PM...
BELLONA STN AND HORNELL AT 830 PM...
USE EXTREME CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS
POTENTIALLY DANGEROUS SNOW SQUALL. CONSIDER DELAYING TRAVEL UNTIL THE
SQUALL PASSES YOUR LOCATION.
LAT...LON 4253 7773 4254 7767 4259 7766 4258 7737
4271 7736 4277 7731 4277 7699 4287 7699
4293 7696 4277 7681 4230 7745 4217 7775
EMGSpecial weather statement, Jan 19, 8:49 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
849 PM EST THU JAN 19 2012
NYZ015>018-022>025-036-044-200245-
CHEMUNG NY-CORTLAND NY-MADISON NY-ONONDAGA NY-SCHUYLER NY-SENECA NY-
SOUTHERN CAYUGA NY-STEUBEN NY-TOMPKINS NY-YATES NY-
849 PM EST THU JAN 19 2012
...A SNOW SQUALL WILL AFFECT NORTHERN CORTLAND...NORTHWESTERN
CHEMUNG...SCHUYLER...SOUTHEASTERN YATES...SOUTHERN CAYUGA...SOUTHERN
ONONDAGA...SOUTHERN SENECA...SOUTHWESTERN MADISON...STEUBEN AND
TOMPKINS COUNTIES...
* AT 845 PM EST...A SNOW SQUALL WAS ALONG A LINE FROM SKANEATELES TO
4 MILES SOUTHWEST OF OVID TO 7 MILES SOUTHWEST OF AVOCA...MOVING
SOUTHEAST AT 25 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS SNOW SQUALL. THE SNOW
WILL RAPIDLY DROP VISIBILITIES IN THE SQUALL TO LESS THAN A QUARTER
OF A MILE.
THIS SNOW SQUALL WILL BE NEAR...
WAYNE AND STARKEY AT 855 PM...
WEST CAMERON AND VENICE CENTER AT 900 PM...
CEDARVALE AND HECTOR AT 905 PM...
SONORA AND ROCK STREAM AT 910 PM...
SEARSBURG AND SAVONA AT 915 PM...
TRUMANSBURG AND THURSTON AT 920 PM...
LA FAYETTE AND WATKINS GLEN AT 925 PM...
WILLOW CREEK AND WEST GROTON AT 930 PM...
USE EXTREME CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS
POTENTIALLY DANGEROUS SNOW SQUALL. CONSIDER DELAYING TRAVEL UNTIL THE
SQUALL PASSES YOUR LOCATION.
LAT...LON 4283 7582 4242 7633 4205 7707 4230 7768
4266 7696 4305 7640
HEDENSpecial weather statement, Jan 19, 9:17 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 917 PM EST THU JAN 19 2012 NYZ009-200500- NORTHERN ONEIDA- 917 PM EST THU JAN 19 2012 ...HEAVY SNOW MOVING ACROSS THE REGION THIS EVENING... SNOW, HEAVY AT TIMES, WILL CONTINUE THIS EVENING. SNOWFALL RATES WILL REACH ONE INCH AN HOUR THROUGH MIDNIGHT. A COLD FRONT WILL PASS ACROSS THE COUNTY BETWEEN 11 PM AND MIDNIGHT BRINGING ANOTHER BURST OF VERY HEAVY SNOW. LOOK FOR LAKE EFFECT SNOW SHOWERS TO KICK IN IMMEDIATELY BEHIND THE COLD FRONT.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 7:26 PM EST | Special Weather Statement | BGM | Seneca, Yates | 64 min |
| Jan 19, 8:49 PM EST | Special Weather Statement | BGM | Schuyler, Steuben, Tompkins | 56 min |
| Jan 19, 9:56 PM EST | Special Weather Statement | BGM | Broome, Chemung, Chenango, Cortland, Madison, Tioga and 1 more | 2 hr |
| Jan 20, 5:19 AM EST | Winter Weather Advisory | BGM | Broome, Chemung, Delaware, Steuben, Sullivan, Tioga | 6 hr |
| Jan 20, 11:44 AM EST | Winter Weather Advisory | BGM | Broome, Chemung, Delaware, Steuben, Sullivan, Tioga | 25 hr |
Nearby
Winter Storm Warnings in New York, 2012Every winter storm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.